Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Weight gain after taking birth control pills. No periods after stopping the pills. Is it safe to be pregnant now?

Hi! I have a question..I stopped taking contraceptive pills March 2012 and since then I only had my period...My last period was last July and its been worrying me..I have been to my doctor several times but all that she told me is to wait for at least a year until all the extra estrogen is released from my body.. I have been using pills since after the birth of my child and that was more than 6 years ago..I ve stopped taking it for 5 months in 2007 and I also gained a lot of weight since I started taking those pills..Please can you help me?Thank you in advance.
Asked On : Mon, 7 Jan 2013
Answers:  2 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2013
Thanks for your query
What you are suffering from is called post pill amenorrhoea.
Sometimes, it lasts for upto 3 - 6 months after continuous use of oral contraceptive pills.
But its already been almost 6 months, so you should definitely opt for some treatment now, particularly if desirous for children.
you have not mentioned your age, please let me know that.
Also, the rebound weight gain is also common after stopping the pills.
You need to get your hormonal tests such as estrogen, progesterone, FSH, LH, etc , if required endometrial biopsy etc to know the cause of absent periods.
Take care
Answered: Mon, 7 Jan 2013
I find this answer helpful
  User's Response

Thanks for your query,

weight after the pill of birth control shows its side effect.
you should take advice from your doctor about the continuation of medicine for birth control for long time.
best of luck
Answered: Mon, 7 Jan 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor